Alert archive / Wisconsin / Winter Storm Watches in 2012

Winter Storm Watch 1, NWS Green Bay, WI

January 11, 201222 counties in Wisconsin

NWS Green Bay, WI issued this winter storm watch at Jan 11, 2012, 3:49 AM CST for 22 counties in Wisconsin. It took effect at Jan 12, 2012, 3:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 11, 2012, 3:49 AM CST (09:49 UTC)
In effect from
Jan 12, 2012, 3:00 AM CST
Expired
Jan 11, 2012, 3:01 PM CST
In force
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WWUS43 KGRB 110949
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
349 AM CST WED JAN 11 2012

...FIRST STORM OF NEW YEAR TO ARRIVE THURSDAY...

.A WINTER STORM IS EXPECTED TO DEVELOP OVER THE WESTERN LAKES LATE
TONIGHT INTO THURSDAY...BRINGING ACCUMULATING SNOW TO NORTHEAST
AND CENTRAL WISCONSIN. NORTH AND NORTHEAST FLOW OFF LAKE SUPERIOR
AND LAKE MICHIGAN IS EXPECTED TO ENHANCE SNOW TOTALS OVER VILAS
COUNTY AND THE LAKE MICHIGAN SHORE. 

WIZ005-111900-
/O.NEW.KGRB.WS.A.0001.120112T0900Z-120113T1200Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
349 AM CST WED JAN 11 2012

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE
THURSDAY NIGHT. 

* SNOW WILL BEGIN LATE THIS AFTERNOON...BECOMING HEAVIER AFTER
  MIDNIGHT. THE SNOW IS EXPECTED TO CONTINUE THROUGH THURSDAY NIGHT.

* SIX TO TEN INCHES OF SNOW ARE EXPECTED...WITH HEAVIEST AMOUNTS IN
  THE FAVORED NORTHWEST CORNER.

* THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD
  CONDITIONS AND HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS AND BLOWING SNOW THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ010>012-018-019-030-035-036-111900-
/O.NEW.KGRB.WS.A.0001.120112T0900Z-120113T0900Z/
ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK...
ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
349 AM CST WED JAN 11 2012

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE
THURSDAY NIGHT. 

* SNOW WILL BEGIN TONIGHT...BECOMING HEAVIER THURSDAY MORNING.
  THE SNOW IS EXPECTED TO CONTINUE THROUGH THURSDAY NIGHT.

* FIVE TO EIGHT INCHES OF SNOW ARE EXPECTED.

* THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD
  CONDITIONS AND HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS AND BLOWING SNOW THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ013-020>022-031-037>040-045-048>050-073-074-111900-
/O.NEW.KGRB.WS.A.0001.120112T1200Z-120113T1200Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON...
GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...
CRIVITZ
349 AM CST WED JAN 11 2012

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT. 

* SNOW WILL BEGIN IN EARNEST THURSDAY MORNING AND CONTINUE THROUGH
  THURSDAY NIGHT.

* SIX TO EIGHT INCHES OF SNOW ARE EXPECTED...WITH LOCALLY HEAVIER
  AMOUNTS POSSIBLE ALONG LAKE MICHIGAN.

* THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD
  CONDITIONS AND HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS AND BLOWING SNOW THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
2 follow-up statements
937 
WWUS43 KGRB 111612
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1012 AM CST WED JAN 11 2012

...SNOW EXPECTED TO SIGNIFICANTLY IMPACT TRAVEL CONDITIONS
THURSDAY AND THURSDAY NIGHT...

.A COMPLEX STORM SYSTEM IS EXPECTED TO DEVELOP OVER THE WESTERN
GREAT LAKES REGION STARTING TONIGHT. SNOW FROM THE STORM WILL
OVERSPREAD THE AREA FROM WEST TO EAST TONIGHT INTO THURSDAY
MORNING...AND THEN CONTINUE THROUGH THURSDAY NIGHT. NORTH TO
NORTHEAST FLOW OFF LAKE SUPERIOR AND LAKE MICHIGAN IS EXPECTED TO
ENHANCE SNOW TOTALS OVER VILAS COUNTY...AND POSSIBLY NEAR THE LAKE
MICHIGAN SHORELINE.

WIZ010>012-018-019-030-035-036-112200-
/O.CON.KGRB.WS.A.0001.120112T0900Z-120113T0900Z/
ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK...
ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
1012 AM CST WED JAN 11 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

* SNOW WILL BEGIN TONIGHT...BECOMING HEAVIER THURSDAY MORNING. 
  THE SNOW IS EXPECTED TO CONTINUE THROUGH THURSDAY NIGHT. 

* FIVE TO EIGHT INCHES OF ACCUMULATION IS EXPECTED.

* THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD 
  CONDITIONS AND HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS AND BLOWING SNOW THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ005-112200-
/O.CON.KGRB.WS.A.0001.120112T0900Z-120113T1200Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
1012 AM CST WED JAN 11 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

* SNOW WILL BEGIN LATE THIS AFTERNOON...BECOMING HEAVIER AFTER 
  MIDNIGHT. THE SNOW IS EXPECTED TO CONTINUE THROUGH THURSDAY 
  NIGHT. 

* SIX TO TEN INCHES OF ACCUMULATION IS EXPECTED...WITH HEAVIEST
  AMOUNTS IN THE SNOWBELT OR NORTHERN VILAS COUNTY.

* THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD 
  CONDITIONS AND HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS AND BLOWING SNOW THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ013-020>022-031-037>040-045-048>050-073-074-112200-
/O.CON.KGRB.WS.A.0001.120112T1200Z-120113T1200Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON...
GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...
CRIVITZ
1012 AM CST WED JAN 11 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT...

* SNOW WILL BEGIN IN EARNEST THURSDAY MORNING AND CONTINUE 
  THROUGH THURSDAY NIGHT. 

* SIX TO EIGHT INCHES OF ACCUMULATION IS EXPECTED...WITH LOCALLY
  HEAVIER AMOUNTS POSSIBLE ALONG LAKE MICHIGAN.

* THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD 
  CONDITIONS AND HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS AND BLOWING SNOW THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

JS
113 
WWUS43 KGRB 112101
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CST WED JAN 11 2012

...SNOW EXPECTED TO SIGNIFICANTLY IMPACT TRAVEL CONDITIONS
THE NEXT COUPLE DAYS...

.A COMPLEX STORM SYSTEM IS EXPECTED TO DEVELOP OVER THE WESTERN
GREAT LAKES REGION TONIGHT. SNOW FROM THE STORM WILL OVERSPREAD
THE AREA FROM WEST TO EAST TONIGHT INTO THURSDAY MORNING...AND
THEN CONTINUE THROUGH THURSDAY NIGHT.THE SNOW WILL SLOWLY
DIMINISH FROM WEST TO EAST LATE THURSDAY NIGHT AND FRIDAY MORNING.

WIZ010-018-120515-
/O.UPG.KGRB.WS.A.0001.120112T0900Z-120113T0900Z/
/O.NEW.KGRB.WW.Y.0002.120112T0300Z-120113T1200Z/
ONEIDA-LINCOLN-
INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK
301 PM CST WED JAN 11 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 6 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* SNOW WILL BEGIN THIS EVENING AND CONTINUE OVERNIGHT AND
  THURSDAY. IT SHOULD START TO DIMINISH LATE THURSDAY NIGHT. 

* 4 TO 7 INCHES OF ACCUMULATION IS EXPECTED.

* THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD 
  CONDITIONS AND HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BLOWING AND DRIFTING SNOW MAY MAKE TRAVEL
ESPECIALLY DIFFICULT IN OPEN AREAS. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511.

&&

$$

WIZ005-120515-
/O.UPG.KGRB.WS.A.0001.120112T0900Z-120113T1200Z/
/O.NEW.KGRB.WW.Y.0002.120112T0300Z-120113T1500Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
301 PM CST WED JAN 11 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* SNOW WILL BEGIN THIS EVENING AND CONTINUE OVERNIGHT...
  THURSDAY...AND THURSDAY NIGHT. IT SHOULD DIMINISH FRIDAY
  MORNING.

* 6 TO 10 INCHES OF ACCUMULATION IS EXPECTED.

* THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD 
  CONDITIONS AND HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BLOWING AND DRIFTING SNOW MAY MAKE TRAVEL
ESPECIALLY DIFFICULT IN OPEN AREAS. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511.

&&

$$

WIZ011-012-019-030-035-036-120515-
/O.UPG.KGRB.WS.A.0001.120112T0900Z-120113T0900Z/
/O.NEW.KGRB.WW.Y.0002.120112T0600Z-120113T1200Z/
FOREST-FLORENCE-LANGLADE-MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...CRANDON...ANTIGO...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT
301 PM CST WED JAN 11 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* SNOW WILL BEGIN TONIGHT AND CONTINUE THURSDAY. IT SHOULD START
  TO DIMINISH LATE THURSDAY NIGHT.

* 4 TO 7 INCHES OF ACCUMULATION IS EXPECTED.

* THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD 
  CONDITIONS AND HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BLOWING AND DRIFTING SNOW MAY MAKE TRAVEL
ESPECIALLY DIFFICULT IN OPEN AREAS. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511.

&&

$$

WIZ013-020-021-031-037-045-120515-
/O.UPG.KGRB.WS.A.0001.120112T1200Z-120113T1200Z/
/O.NEW.KGRB.WW.Y.0002.120112T1200Z-120113T1200Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-SHAWANO-WAUPACA-
WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUTOMA
301 PM CST WED JAN 11 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM THURSDAY
TO 6 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SNOW WILL BEGIN LATE TONIGHT AND CONTINUE THURSDAY AND THURSDAY
  NIGHT.

* 4 TO 7 INCHES OF ACCUMULATION IS EXPECTED.

* THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD 
  CONDITIONS AND HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BLOWING AND DRIFTING SNOW MAY MAKE TRAVEL
ESPECIALLY DIFFICULT IN OPEN AREAS. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511.

&&

$$

WIZ022-038>040-048>050-073-074-120515-
/O.UPG.KGRB.WS.A.0001.120112T1200Z-120113T1200Z/
/O.NEW.KGRB.WW.Y.0002.120112T1500Z-120113T1500Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
301 PM CST WED JAN 11 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM THURSDAY
TO 9 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SNOW WILL BEGIN THURSDAY MORNING AND CONTINUE INTO FRIDAY
  MORNING. 

* 5 TO 7 INCHES OF ACCUMULATION IS EXPECTED.

* THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD 
  CONDITIONS AND HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BLOWING AND DRIFTING SNOW MAY MAKE TRAVEL
ESPECIALLY DIFFICULT IN OPEN AREAS. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511.

&&

$$

JS

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter storm watch went out at Jan 11, 3:22 AM CST, 27 minutes earlier.

Area forecast discussion, Jan 11, 3:22 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
322 AM CST WED JAN 11 2012

.SHORT TERM...TODAY THROUGH THURSDAY.

MAIN CONCERN THIS PERIOD ON SNOW POTENTIAL AND HEADLINES.

MODELS CONTINUE TO BE RATHER CONSISTENT THIS PERIOD WITH UPPER
TROF DIGGING SOUTH OVER AREA AND SURFACE LOW LIFTING NORTH INTO
EASTERN LOWER MI/LAKE HURON. ECMWF SHOWED GOOD VERIFICATION WITH
SURFACE/QPF FEATURES AND WILL CONTINUE TO TREND FORECAST TOWARDS
IT WITH LITTLE CHANGE FROM PREVIOUS PACKAGE.

AGAIN TODAY SLOWED EASTWARD PROGRESSION OF PCPN/CLOUDS FOR DAY
PERIOD RAISING TEMPS IN THE EAST SLIGHTLY.

WILL ISSUE WATCH WITH THIS PACKAGE AS FORCING FOR SNOW...
ESPECIALLY EAST AND IN LAKE SUPERIOR SNOWBELT CONTINUES TO POINT
TOWARDS MEETING WARNING CRITERIA. EXPECT LIGHT SNOW TO BEGIN
TONIGHT AS COLD FRONT MOVES THROUGH AREA. DIVERGENCE WITH RRQ OF
JET LIFTING THROUGH SOUTHERN CANADA AND DYNAMICS OF UPPER LOW TO
PROVIDED ADDED LIFT. ON THU DYNAMICS OVER THE EAST ENHANCED BY
ISENTROPIC LIFT NORTH OF SURFACE LOW. EAST TO NORTHEAST FLOW ALSO
LIKELY TO LEAD TO SOME LAKE ENHANCEMENT OVER THE EAST AS LAKES
WIDE OPEN GIVEN WARM WINTER SO FAR. MOISTURE AVAILABILITY ALSO
INCREASED WITH SYSTEM LIFTING NORTH OUT OF SOUTHERN MS VALLEY.

IN LAKE SUPERIOR SNOWBELT...CONTINUED NORTH TO NNW FLOW WILL LEAD
TO ENHANCED SNOW TOTALS THERE ESPECIALLY AFTER MIDNIGHT AS COLDER
AIR FILTERS IN BEHIND FRONT. DID NOT GO OVERBOARD ON TOTALS THOUGH
AS WINDS MAY BE A BIT TO EAST OF NORTH FOR A TIME.

.LONG TERM...THU NGT THRU NXT TUE. INITIAL CONCERN TO BE THE
INTENSE WINTER STORM THU NGT INTO FRI WITH ACCUMULATING SNOW AND
BLUSTERY CONDITIONS. MEAN FLOW THEREAFTER TO CONSOLIDATE BACK TO A
NEAR ZONAL FLOW WITH A COUPLE OF SYSTEMS TO DEAL WITH SAT AND MON
INTO MON NGT. EACH OF THESE SYSTEMS COULD BRING A CHC OF LGT SNOW
OR FLURRIES. TEMPS ARE EXPECTED TO COOL BACK TO NORMAL LEVELS ON
AVG WITH A COOL DOWN LATE THIS WEEK...A BRIEF WARM-UP EARLY NXT
WEEK AND ANOTHER SHOT OF ARCTIC AIR TOWARD THE MIDDLE OF NXT WEEK.

ACCUMULATING SNOW AND BLUSTERY CONDITIONS TO CONT THRU THU NGT AS
THE CLOSED UPR LOW LIFTS NE INTO ERN OH/WRN PA WHILE THE STG SFC
LOW REMAINS NEARLY STNRY OVER ERN LWR MI/SRN LK HURON. TIGHT
CYCLONIC CIRCULATION ACROSS WI COMBINED WITH STG DYNAMICS AND MSTR
FROM THE GREAT LKS...ALL POINT TO A ROUGH NGT OF WEATHER ACROSS
THE FCST AREA. EXPECT HIGHER ACCUMULATIONS TO OCCUR OVER ERN WI
WHERE LIFT/FORCING TO BE THE STRONGEST AND PERHAPS VILAS CNTY
WHERE LK ENHANCEMENT CONTS WITH FAVORABLE TRAJS AND DELTA-T VALUES
IN THE MID TO UPR TEENS. ONLY CONCERN FOR VILAS CNTY IS THAT FCST
SNDNGS SHOW A LOW-LVL INVERSION DEVELOPING WHICH WOULD PUT A LIMIT
ON ADDL ACCUMULATIONS LATER THU NGT. CURRENT THINKING IS FOR
ANOTHER 1-3" OF ACCUMULATION FOR CNTRL WI...1-3" FOR VILAS CNTY
AND 3-5" FOR ERN WI.

AS THE UPR LOW CONTS TO MOVE NE INTO NRN SECTIONS OF NEW ENGLAND
ON FRI...THE STUBBORN SFC LOW FINALLY GETS PULLED NE AS WELL WITH
THE CYCLONIC FLOW GRADUALLY WEAKENING THRU THE DAY. WL NEED TO
CARRY CHC POPS THRU FRI MORNING WITH A DIMINISHING TREND IN THE
AFTERNOON WITH ADDL ACCUMULATIONS GENERALLY AT AN INCH OR LESS
(MAINLY ERN WI AND VILAS CNTY). BLUSTERY NW WINDS WL PERSIST THRU
THE MORNING AS WELL BEFORE STARTING TO DIMINISH AS THE SFC LOW
PULLS AWAY.

A WEAK RDG OF HI PRES IS FCST TO DRIFT ACROSS WI FRI NGT AND AT
LEAST ALLOW SKIES TO BECOME PARTLY CLDY FOR A TIME. HOWEVER...MDLS
ARE ALREADY SHOWING A CLIPPER LOW PRES SYSTEM DROPPING SE THRU THE
NRN PLAINS SO WE ALREADY MAY BE SEEING SOME VANGUARD HI CLOUDS
APPROACHING NE WI BY DAYBREAK. IF CLOUDS CAN STAY AWAY LONG ENUF
WITH THE WINDS DECOUPLING OVRNGT AND FRESH SNOWPACK...TEMPS COULD
EASILY TANK WITH READINGS FALLING BLO ZERO NORTH AND SINGLE DIGITS
ABV ZERO ELSEWHERE. SOME QSTNS LINGER AS TO HOW MUCH THIS CLIPPER
WL DIG SE AS SOME MDLS MOVE THE SFC LOW THRU WI...WHILE OTHERS
SEND THE SFC LOW AS FAR SOUTH AS SRN IL. THE NRN TRACK WOULD BRING
AN AREA OF LGT SNOW THRU NE WI WITH PERHAPS A FLUFFY INCH OR TWO
OF ACCUMULATION. MEANWHILE...A SRN TRACK WOULD NOT BRING NE WI ANY
SNOW AT ALL. FOR NOW...HAVE ADDED A SLGT CHC POP TO CNTRL/E-CNTRL
WI AS A STARTING POINT...BUT MENTION NO ACCUMULATION. MAX TEMPS ON
SAT TO BE A COUPLE OF DEGS BLO NORMAL.

CLIPPER QUICKLY EXITS THE RGN BY SAT NGT...TO BE REPLACED BY A RDG
OF HI PRES WHICH WL STRETCH FROM THE GULF COAST NWD THRU THE WRN
GREAT LKS. CRUX OF COLDEST AIR TO BE PULLING AWAY FROM WI...THUS
MIN TEMPS NOT QUITE AS COLD AS FRI NGT. THE SFC RDG SLIDES TO OUR
EAST ON SUNDAY ALLOWING FOR A RETURN FLOW TO DVLP ACROSS WI.
TYPICALLY...THIS WOULD BRING IN SOME WARMER AIR. HOWEVER...WITH
THE ANTICIPATED SNOW COVER NOW...MOST OF THIS WARMING WL NEVER
REACH THE GROUND. LOOK FOR MAX TEMPS ON SUNDAY TO GENERALLY BE IN
THE 20 TO 25 DEG RANGE WITH A SW WIND AT 6 TO 12 MPH.

STG WAA IS ADVERTISED BY THE MDLS AS 8H TEMPS RISE TO OR EVEN ABV
0C BY 12Z MON. TEMPS MAY NOT DROP OFF MUCH SUNDAY NGT DUE TO THE
WAA/GUSTY WINDS ALOFT AND MAY NEED TO RAISE VALUES A FEW DEGS. A
STG CDFNT IS THEN PROGGED TO SWEEP INTO THE WRN GREAT LKS ON MON
WITH SOME QSTN WITH REGARDS TO HOW MUCH GULF MSTR CAN BE TAPPED
BEFORE THE FNT ARRIVES. THE 00Z MDLS DO SEEM TO AGREE THAT ENUF
MSTR WL BE ABLE TO REACH WI TO ALLOW FOR AT LEAST A MINIMAL CHC OF
PCPN TO BE ADDED TO THE FCST ON MON. WE WL HAVE TO WATCH TEMPS
CLOSELY AS THERE COULD BE A POSSIBILITY OF SLEET OR EVEN FRZ RAIN
OVER PARTS OF CNTRL/E-CNTRL WI. ONLY CONCERN THEN FOR TUE WL BE
THE POSSIBILITY OF LK EFFECT SNOW SHWRS OVER VILAS CNTY S WINDS
TURN NW BEHIND THE CDFNT AND ANOTHER SHOT OF ARCTIC AIR SETTLES
OVER THE REGION. 8H TEMPS PLUMMET TO AROUND -20C OVER LK SUPERIOR
WHICH GENERATES DELTA-T VALUES IN THE LWR 20S. OBVIOUSLY...THE
TRAJ WL BE THE DETERMINING FACTOR SO WL NEED TO WATCH THIS
CAREFULLY IN THE COMING DAYS. EARLY INDICATIONS ARE THAT THE TRAJ
WL HAVE TOO MUCH OF A W-NW COMPONENT...THUS KEEPING BETTER LK
EFFECT NORTH OF THE MI BORDER.
&&

.AVIATION...VFR CONDITIONS WILL PREVAIL TONIGHT INTO WEDNESDAY.
PATCHY MVFR VSBYS DUE TO FOG MAY DEVELOP OVERNIGHT...OTHERWISE
ONLY MID TO HIGH LEVEL CLOUDS TO BE ON THE INCREASE WEDNESDAY
AFTERNOON. MVFR CIGS AND VSBYS WITH LIGHT SNOW WILL THEN BE ON THE
INCREASE WEDNESDAY AFTERNOON FAR WEST AND THEN GRADUALLY EASTWARD
WEDNESDAY NIGHT.

TDH
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR WIZ013-020>022-031-037>040-045-048>050-073-074.

WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT
FOR WIZ010>012-018-019-030-035-036.

WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT
FOR WIZ005.

&&

TE/KALLAS
Hazardous weather outlook, Jan 10, 2:50 PM CST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
250 PM CST TUE JAN 10 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
250 PM CST TUE JAN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

ACCUMULATING SNOW WILL OVERSPREAD NORTH CENTRAL AND CENTRAL
WISCONSIN WEDNESDAY NIGHT...THEN WORK ITS WAY INTO NORTHEAST AND
EAST CENTRAL WISCONSIN LATE WEDNESDAY NIGHT INTO THURSDAY
MORNING. THE SNOW IS EXPECTED TO PERSIST THROUGH THURSDAY
NIGHT...THEN TAPER OFF ON FRIDAY. TOTAL ACCUMULATIONS OVER A
36 TO 48 HOUR PERIOD ARE EXPECTED TO BE IN THE 5 TO 8 INCH RANGE...
EXCEPT OVER VILAS COUNTY...WHERE LAKE ENHANCEMENT MAY BOOST TOTALS
TO 8 TO 12 INCHES. PERSONS WITH TRAVEL PLANS DURING THE LATTER
HALF OF THE WORK WEEK SHOULD ANTICIPATE HAZARDOUS DRIVING
CONDITIONS...AND SHOULD MONITOR THE LATEST FORECASTS AND
STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-112100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
250 PM CST TUE JAN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

KIECKBUSCH

In the hours before

Special weather statement, Jan 10, 10:15 PM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1015 PM CST TUE JAN 10 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-110930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1015 PM CST TUE JAN 10 2012

...A RETURN TO WINTER WEATHER ANTICIPATED LATER IN THE WEEK...

ACCUMULATING SNOW AND COLDER TEMPERATURES WILL OVERSPREAD NORTH
CENTRAL AND CENTRAL WISCONSIN WEDNESDAY NIGHT...THEN WORK INTO
NORTHEAST AND EAST CENTRAL WISCONSIN LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING. THE SNOW IS EXPECTED TO PERSIST THROUGH THURSDAY
NIGHT...THEN TAPER OFF ON FRIDAY. TOTAL ACCUMULATIONS OVER A 36 TO
48 HOUR PERIOD ARE EXPECTED TO BE IN THE 5 TO 8 INCH
RANGE...EXCEPT OVER VILAS COUNTY...WHERE LAKE ENHANCEMENT MAY
BOOST TOTALS TO 8 TO 12 INCHES.

BLUSTERY NORTHWEST WINDS MAY ALSO CAUSE SOME BLOWING AND DRIFTING
SNOW...ESPECIALLY NEAR THE LAKESHORE FROM THURSDAY INTO FRIDAY.
TEMPERATURES WILL TURN MUCH COLDER BY THE END OF THE WORK
WEEK...WITH LOWS SETTLING INTO THE SINGLE DIGITS...AND HIGHS IN
THE TEENS AND LOWER 20S.

PERSONS WITH TRAVEL PLANS DURING THE LATTER HALF OF THE WORK WEEK
SHOULD ANTICIPATE HAZARDOUS DRIVING CONDITIONS...AND SHOULD
MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL
WEATHER SERVICE.

TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:01 PM CSTWinter Weather AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more42 hr
Jan 11, 3:58 PM CSTSmall Craft AdvisoryGRB53 hr

Nearby

Winter Storm Watches in Wisconsin, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.